Jump to content

should i speed up taper


Recommended Posts

I'm at 3 mg. Valium and I've been dropping 0.5 mg. every 10-14 days.  I've reached a point where I am so fed up with this taper and how it's wrecking my life that I am considering making cuts of 1 mg. instead of 0.5 mg. because I can't deal with the fact that I've been at this since August, 2010 and it's going to be two more months at this rate to even get off the stuff, not to mention how much longer it will take to recover after I take that last tablet.  The idea of having to make five more cuts if I continue at my current pace makes me crazy--my patience has run out.

 

I'm beginning to wonder if I'm not stretching this out unnecessarily.  I know already that this entire summer is going to be a wash.  It's depressing me so bad to think about how much time I've lost to this drug let alone how much more time it will take to recover.

 

Please help, I'm getting a bit desperate here.  Thanks.

 

Mal

Link to comment
Share on other sites

[4b...]

Mal,

 

I can relate to the slow taper. I have been tapering since 2007. The reason for my long taper is because of my dosage and I have an underlying issue.

You should listen to your body. I would go with the .5 cuts, but it's your decision.

I try not to think too far in advance. You could taper off and feel better by 6 months. There's no way of knowing how long it takes to heal. Ashton says 6-18 months. I can relate to your situation about wondering, "Am I just stretching this out?"

 

S#

Link to comment
Share on other sites

Rather than dropping 1 mg at one time, how about still cutting .5mg but give less time between cuts, like 7-10 days?  I'd hate for you to get several weeks into cutting 1mg and run into the kind of trouble that has you going back up to where you are now to try to get some relief. 
Link to comment
Share on other sites

Thanks for your responses.

 

Beeper--It's so funny you wrote this because shortly after I posted it occurred to me that what you suggested was also an option.  Duh, please excuse my "benzo brain."  So instead of 10-14 days between cuts I'm going to try a week, see how that goes, and then make the necessary adjustments. 

 

Mal

Link to comment
Share on other sites

[4b...]

I agree with Beeper.

 

You could slow it down to .5mg Valium, but you will still be cutting somewhat the same.

If you cut .5mg every week, and then .5mg you end up with a 1mg cut, within 14 days.

If you go the route, .5mg 7 days, then .5mg 7 days.

 

There's different options on how you could taper.

With me personally, I cut when my body tells me too.

 

S#

Link to comment
Share on other sites

Sigma, thanks for your response.

 

Since I hit about the 5 mg. mark, I can't connect my symptoms to when I make a cut anymore.  Up until then I had a pattern of my symptoms kicking in about 4-5 days after a drop, so I'd hold at that dose for a week or so until they subsided and then cut again.  Now my symptoms are very unpredictable and seem to have a will of their own.  That's why I'm a little confused as to how fast or slow I should go at this point.  Instinct tells me to try and move as quickly as possible within reason so I can finally get this stuff out of my system.

 

Mal

Link to comment
Share on other sites

[4b...]

Mal,

 

I would suggest listening to your body.

Beeper gave you a good plan to go with.

I understand the pattern with Valium and it's fickle sx's. I've had all of them.

My instinct tells me the same exact ting as you, but my taper plan.. I really don't have one.

I just taper by how I feel, but reasonably.. if that makes sense.

I know it's the Valium that makes me sick 'cause I feel better until I take the stuff.

Valium cuts you really have to watch because .. well, with me it takes a few weeks to really feel the worse of it.

The 1/2 life is so long.

 

S#

Link to comment
Share on other sites

×
×
  • Create New...